Pre-med or infusion side effect?
AnonymousAugust 4, 2008 at 6:20 pm
Currently I am taking 3 benedryl to ward off any IVIG infusion side effects. However this month to a noticable degree and last month to a little degree I’ve had bloody noses. I use saline spray and warm/cool compresses as needed to deal with this, but I am wondering if anyone has had this ‘event’ appear. My infusion dose and rate hasn’t changed in ages and it’s now 3 days since my last infusion.. Should I worry that something else is going on?
Thanks for any help!
AnonymousAugust 4, 2008 at 7:06 pm
How dry has it be in your house lately? I know during the winter when I use my room heater a lot, I tend to get really dry sinuses. It can also happen during the summer when I’m running the A/C a lot. If the bloody noses might be caused by dry sinuses, you can try sleeping with a humidifier on. That helped me a ton.
AnonymousAugust 4, 2008 at 8:50 pm
Home Again – you may have done this already, but I googled Benadryl and didn’t see bloody noses as a side effect. I have not had that problem with ivig or benadryl, but only take 2 benadryl as pre med. Here is their toll free # 1 800 524 2624 8am-8pm EST best to call your doc and let him/her know and the pharmacists are very helpful, but in this case they would probably refer you to your doc. It is really humid where I live right now, so dry house is not an issue. Hope this helps.
AnonymousAugust 4, 2008 at 9:57 pm
[QUOTE=Emma]It is really humid where I live right now, so dry house is not an issue.[/QUOTE]
It’s usually really muggy where I live. Heaters and A/Cs will totally dry out the air inside someone’s home if they’re run a lot, regardless of the amount of humidity outside. Heaters are especially bad at it.
AnonymousAugust 5, 2008 at 12:32 pm
Have you checked your blood pressure when you have the nosebleed?
I have been having troubles with heart rate and blood pressure after infusions.
Anyone else monitoring this?
It is interesting that many of us get bad headaches…also a sign of high blood pressure :confused:
Rhonda from Canada
August 5, 2008 at 3:37 pm
Kevin has had the headaches forever, for the first time last month he did have a bloody nose. As mentioned above, high blood pressure in addition to a nose bleed would be a concearn. As for Kevin, I think it was an isolated incident that at this time I am going to chuck up to: 1. sinus congestion, 2.
headache (which I believe are related to the blood vessels in the brain) 3. A/C causing dryness. If your blood pressure checked out ok, blood work checked out ok, I woould mention it to the doc, keep an eye on it and maybe just chuck it up to another side affect. If you don’t mind spending the time on the phone, you could call Baxter, if gammaguard is what you use. They are in Deerfield Illinois, and they have a special dept. that takes care of adverse reactions. They can tell you if the nose bleeds are common. Also, is the nose spray you are using a steroid? That too could cause the nose bleeds. 3 Benadryl’s more than likeley are totaly drying up the mucos membrane if I had to make a guess and your B/P checks out ok. Good luck!
Dawn Kevies mom
AnonymousAugust 5, 2008 at 7:22 pm
Blood pressure isn’t an issue as that’s been one of the better parts of all that’s been going on with me. BP is sooo good it’s downright dull! Humidity while it’s dried out in part outdoors? Inside has been totally consistent.
I do have a call in w/my GP’s office- who I expect is simply gonna go ‘der wha?’ and leave it at that. The problem has abated thank goodness.
I do suspect tho can’t prove that my infusion service is now using a different IG brand…this can be tricky to navigate as you all know. I am going to deal w/the most recent ‘reaction’ there as the nurse and the pharmacist have seemed overly concerned about ‘me’ of late. Well, I think they will get their earfulls? We shall see? I’ll keep you up to date should anything interesting develop.
I get a bit wonky about bloody noses as when I was a kid I had them BIG time…going to the hospital emergency room and getting my nasal passages ‘packed’. Let me tell you, it’s not a fun thing to do at 2 in the morning more than twice! But then, we all just LOOOVE emergency rooms….don’t we?
Humm, isn’t that where ALL those sick people are? On second thought…
August 5, 2008 at 8:56 pm
I got a terrible headache about 12 hours after bag 3 of my IVIG the first two times I went thru 5 day treatments. It was horrible and lasted about 14 – 16 hours. I tried pretreatment with 50mg Beny, but that did not help.
What did help was I went to a more dilluted solution of IVIG. Instead of 10% we switched to 5%. I received the same amount of medicine, just more “saline” (or something) mixed into it. The bag of IVIG is full because of this mixture.
The last 3 treatments have gone very well, with no side effect, and I don’t need the Benydryl (which wipes me out for hours).
Maybe something to bounce off your Dr. ??
You must be logged in to reply to this topic.